Alert archive / Hawaii / Wind Advisories in 2011

Wind Advisory 12, NWS Honolulu, HI

March 15, 20114 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 15, 2011, 3:40 PM HST for 4 counties in Hawaii. It took effect at Mar 16, 2011, 6:00 AM HST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 3:40 PM HST (01:40 UTC)
In effect from
Mar 16, 2011, 6:00 AM HST
Expired
Mar 20, 2011, 3:42 AM HST
In force
4 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2011-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2011-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWHW70 PHFO 160140
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST TUE MAR 15 2011

...STRONG AND GUSTY TRADE WINDS...

.HIGH PRESSURE WILL BUILD NORTH OF THE AREA AND PRODUCE STRONG
AND GUSTY EAST WINDS.

HIZ001>027-161430-
/O.NEW.PHFO.WI.Y.0012.110316T1600Z-110317T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
340 PM HST TUE MAR 15 2011

...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
THURSDAY. 

* WINDS AND GUSTS...EAST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO
  55 MPH.

* TIMING...ADVISORY STRENGTH WINDS ARE EXPECTED TO BEGIN WEDNESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PREPARED FOR
FALLING TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$
12 follow-up statements
727 
WWHW70 PHFO 161332
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST WED MAR 16 2011

...STRONG AND GUSTY TRADE WINDS ARRIVING...

.HIGH PRESSURE BUILDING NORTH OF THE STATE WILL PRODUCE STRONG AND
GUSTY EAST WINDS.

HIZ001>027-170245-
/O.CON.PHFO.WI.Y.0012.110316T1600Z-110317T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
332 AM HST WED MAR 16 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
HST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
HST THURSDAY. 

* BEGINNING THIS MORNING...EAST WINDS 30 TO 35 MPH...WITH GUSTS UP
  TO 55 MPH. WIND ADVISORY WINDS ARE EXPECTED TO BEGIN LATE THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE
PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$
537 
WWHW70 PHFO 170101
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
301 PM HST WED MAR 16 2011

...STRONG AND GUSTY TRADE WINDS WILL CONTINUE...

.HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG AND GUSTY
EAST WINDS.

HIZ001>027-171445-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-110318T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
301 PM HST WED MAR 16 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WINDS AND GUSTS...EAST WINDS 20 TO 30 MPH...WITH GUSTS
  UP TO 55 MPH.

* TIMING...THE STRONG AND GUST WINDS ARE EXPECTED TO CONTINUE
  THROUGH AT LEAST EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE
PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$
DONALDSON
727 
WWHW70 PHFO 171349
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
349 AM HST THU MAR 17 2011

...STRONG AND GUSTY TRADE WINDS WILL CONTINUE...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND
GUSTY.

HIZ001>027-180300-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-110318T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
349 AM HST THU MAR 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. 

* THROUGH FRIDAY MORNING...EAST WINDS 25 TO 35 MPH...WITH GUSTS UP
  TO 55 MPH.

* TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH
  AT LEAST EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE
PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$
354 
WWHW70 PHFO 171753
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
753 AM HST THU MAR 17 2011

...STRONG AND GUSTY TRADE WINDS WILL CONTINUE...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND
GUSTY. WINDS WILL BE ESPECIALLY GUSTY OVER RIDGE TOPS AND THROUGH
SOME VALLEYS WHERE TERRAIN ACCELERATES THE WINDS. 

HIZ001>027-180700-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-110318T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
753 AM HST THU MAR 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. 

* WINDS AND GUSTS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50
  MPH.

* TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE
  THROUGH AT LEAST EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE
PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$

DEJESUS
132 
WWHW70 PHFO 180135
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST THU MAR 17 2011

...STRONG AND GUSTY TRADE WINDS WILL CONTINUE...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND
GUSTY OVER MAUI AND THE BIG ISLAND. WINDS WILL BE ESPECIALLY
GUSTY OVER RIDGE TOPS AND THROUGH SOME VALLEYS WHERE TERRAIN
ACCELERATES THE WINDS.

HIZ001>015-180245-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-110318T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
335 PM HST THU MAR 17 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WINDS AND WIND GUSTS HAVE DROPPED BELOW ADVISORY LEVELS. 

$$

HIZ016>027-181445-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-110318T1600Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
335 PM HST THU MAR 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. 

* WINDS AND GUSTS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.

* TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE
PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$

DEJESUS
826 
WWHW70 PHFO 181331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST FRI MAR 18 2011

...STRONG AND GUSTY TRADE WINDS WILL CONTINUE...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND
GUSTY OVER MAUI AND THE BIG ISLAND. WINDS WILL BE ESPECIALLY
GUSTY OVER RIDGE TOPS AND THROUGH SOME VALLEYS WHERE TERRAIN
ACCELERATES THE WINDS.

HIZ016>027-190245-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-110319T0400Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
331 AM HST FRI MAR 18 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND GUSTS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO
50 MPH.

* TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE  
THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE
PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$
DONALDSON
056 
WWHW70 PHFO 190124
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 PM HST FRI MAR 18 2011

...STRONG AND GUSTY TRADE WINDS WILL CONTINUE...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND
GUSTY OVER THE SUMMITS OF MAUI AND THE BIG ISLAND. WINDS HAVE
DIMINISHED BELOW ADVISORY LEVELS AT THE LOWER ELEVATIONS.

HIZ016>021-023>027-190230-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-110319T0400Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
324 PM HST FRI MAR 18 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS.

$$

HIZ028-191430-
/O.EXB.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/
BIG ISLAND SUMMITS-
324 PM HST FRI MAR 18 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS AND GUSTS...EASTERLY WINDS WILL BE 25 TO 35 MPH WITH GUSTS
  TO 50 MPH.

* TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE
  THROUGH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE
PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$

HIZ022-191430-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/
HALEAKALA SUMMIT-
324 PM HST FRI MAR 18 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. 

*WINDS AND GUSTS...EASTERLY WINDS WILL BE 25 TO 35 MPH WITH GUSTS
 TO 40 TO 50 MPH.

*TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE
 THROUGH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE
PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$

DEJESUS
135 
WWHW70 PHFO 190501
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
701 PM HST FRI MAR 18 2011

...STRONG AND GUSTY TRADE WINDS WILL CONTINUE...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND
GUSTY OVER THE SUMMITS OF MAUI AND THE BIG ISLAND.

HIZ022-028-191815-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
701 PM HST FRI MAR 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

*WINDS AND GUSTS...EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50
 MPH.

*TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE 
THROUGH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER POSTPONING TRAVEL
TO THE SUMMITS TILL THE WINDS SUBSIDE.

&&

$$
DONALDSON
455 
WWHW70 PHFO 191138
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
138 AM HST SAT MAR 19 2011

...STRONG AND GUSTY TRADE WINDS WILL CONTINUE...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND
GUSTY ON KAHOOLAWE...MAUI AND MOST OF THE BIG ISLAND.

HIZ028-191245-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/
BIG ISLAND SUMMITS-
138 AM HST SAT MAR 19 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS ON THE SUMMITS HAVE DIMINISHED BELOW THE ADVISORY LEVEL.

$$

HIZ016>021-023>027-200045-
/O.EXA.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
138 AM HST SAT MAR 19 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...


* WINDS AND GUSTS...EAST WINDS UP TO 40 MPH...WITH GUSTS UP TO 50
  MPH. 

* TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. BE PREPARED FOR FALLING TREE
BRANCHES AND LOCAL POWER OUTAGES.

&&

$$

HIZ022-200045-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/
HALEAKALA SUMMIT-
138 AM HST SAT MAR 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND GUSTS...EAST WINDS UP TO 40 MPH...WITH GUSTS UP TO 50
  MPH.

* TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE
THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER POSTPONING TRAVEL
TO THE SUMMIT TILL THE WINDS SUBSIDE.

&&

$$
599 
WWHW70 PHFO 191318
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
318 AM HST SAT MAR 19 2011

...STRONG AND GUSTY TRADE WINDS WILL CONTINUE...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND
GUSTY ON KAHOOLAWE...MAUI AND MOST OF THE BIG ISLAND.

HIZ016>027-200230-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
318 AM HST SAT MAR 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...


* WINDS AND GUSTS...EAST WINDS UP TO 40 MPH...WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. BE PREPARED FOR FALLING
TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$
DONALDSON
850 
WWHW70 PHFO 200130
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST SAT MAR 19 2011

...STRONG AND GUSTY TRADE WINDS WILL CONTINUE...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND
GUSTY ON KAHOOLAWE AND THROUGH PASSES AND VALLEYS OF MAUI AND THE
BIG ISLAND.

HIZ016>027-201430-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-110320T1600Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
330 PM HST SAT MAR 19 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS AND GUSTS...EAST WINDS 20 TO 30 MPH...WITH LOCALLY HIGHER
  GUSTS TO 50 MPH.

* TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. BE PREPARED FOR FALLING
TREE BRANCHES AND LOCAL POWER OUTAGES.

&&

$$

DEJESUS
316 
WWHW70 PHFO 201342
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 AM HST SUN MAR 20 2011

HIZ016>027-201445-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-110320T1600Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
342 AM HST SUN MAR 20 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

TRADE WINDS OF 15 TO 25 MPH...WITH SOME HIGHER GUSTS...ARE EXPECTED
TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 15, 10:00 AM HST, 5 hours 40 minutes earlier.

Area forecast discussion, Mar 15, 10:00 AM HST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST TUE MAR 15 2011

.SYNOPSIS...
A HIGH FAR NORTHWEST OF THE AREA WILL MOVE EAST AND STRENGTHEN...
PRODUCING BREEZY TRADE WINDS THROUGH THE WEEK. RIDGING ALOFT WILL
KEEP THE ATMOSPHERE DRY AND STABLE...SO RAINFALL WILL BE LIGHT
THROUGH THURSDAY AFTERNOON. A CLOUD BAND SAGGING SOUTH OVER THE
ISLANDS MAY BRING AN INCREASE IN SHOWERS THURSDAY NIGHT THROUGH
FRIDAY NIGHT. DRIER WEATHER SHOULD RETURN NEXT WEEKEND.

&&

.DISCUSSION...
THE GLOBAL MODELS AND THE PRELIMINARY 18Z SURFACE ANALYSIS SHOW A
1028 MB SURFACE HIGH ABOUT 1000 MILES NORTHWEST OF KAUAI WITH
TRADE-WIND FLOW OVER THE MAIN HAWAIIAN ISLANDS. SATELLITE LOOPS SHOW
SCATTERED TO BROKEN LOW CLOUDS...MOSTLY STABLE STRATOCUMULUS...
MOVING OVER THE ISLANDS IN THE TRADE-WIND FLOW. RADARS SHOW ONLY
ISOLATED LIGHT SHOWERS FALLING FROM THESE CLOUDS.

WATER VAPOR IMAGERY SHOWS A RIDGE ALOFT OVER THE ISLANDS WITH UPPER
AIR ANALYSES SHOWING AN ANTICYCLONE NEAR THE BIG ISLAND AT 400 MB.
THE RIDGING ALOFT IS PRODUCING STRONG SUBSIDENCE NEAR THE ISLANDS...
WITH STRONG INVERSIONS AT BOTH HILO AND LIHUE ON THE 200 AM BALLOON
SOUNDINGS.

THE GLOBAL MODELS REMAIN IN GOOD AGREEMENT. THEY SHOW THE SURFACE
HIGH MOVING EAST ALONG 35N AND BUILDING. THE GFS SHOWS THE HIGH
REACHING 1036 MB WHEN THE HIGH IS NORTH NORTHEAST OF THE ISLANDS
WEDNESDAY EVENING...WHILE THE ECMWF SHOWS THE HIGH REACHING 1035 MB.
AS THE HIGH MOVES INTO POSITION NORTH OF THE ISLANDS...THE TRADE
WINDS WILL STRENGTHEN...BUT THE LATEST RUNS OF THE GLOBAL SHOW THE
WINDS NOT GETTING AS STRONG AS SOME OF THE EARLIER RUNS. THERE WILL
BE WIDESPREAD BREEZY CONDITIONS OVER LAND...AND WITH STRONG AND LOW
INVERSIONS...WINDS WILL ACCELERATE DOWNSLOPE. WIND ADVISORIES MAY BE
NEEDED FOR THESE STRONG AND GUSTY WINDS.

LATER IN THE WEEK AS THE HIGH MOVES FARTHER EAST THE WINDS OVER THE
ISLANDS WILL SUBSIDE BUT SHOWERS ARE LIKELY TO INCREASE. THE
TRAILING END OF A FRONTAL BAND WILL SAG SOUTH AND SHOULD REACH THE
ISLANDS BY FRIDAY MORNING. THE WEATHER WILL BE MORE SHOWERY FRIDAY
AND SATURDAY AS THIS BAND SHIFTS SOUTH OVER THE ISLANDS. THE
ATMOSPHERE WILL REMAIN STABLE SO EXCESSIVE RAINFALL IS UNLIKELY.
DRIER WEATHER SHOULD RETURN EARLY NEXT WEEK.

&&

.MARINE...
BUOYS NEAR THE ISLANDS SHOWED THE NORTH NORTHWEST SWELL PEAKING
EARLY THIS MORNING. SO FAR THERE HAVE BEEN NO REPORTS OF PROBLEMS
WITH SURGES IN THE HARBORS. THE SWELL SHOULD GRADUALLY DECREASE OVER
THE NEXT FEW DAYS.

AS THE TRADE WINDS STRENGTHEN...SURF WILL RISE OVER EAST FACING
SHORES AND ARE LIKELY TO REQUIRE HIGH SURF ADVISORIES BY TOMORROW.
WIDESPREAD SMALL CRAFT ADVISORIES WILL CONTINUE FOR STRONG TRADE
WINDS BUT IT NOW SEEMS LESS LIKELY WE WILL NEED TO ISSUE GALE
WARNINGS. OUR FORECAST NOW SHOW WINDS REACHING GALE FORCE...BUT IF
THE MODELS REMAIN CONSISTENT TODAY WE WILL PROBABLY TAKE THE GALES
OUT OF THE FORECAST THIS AFTERNOON.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING UNTIL 600 AM  WEDNESDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI AND OAHU...AND NORTH FACING SHORES OF MOLOKAI
MAUI AND THE BIG ISLAND.

HIGH SURF ADVISORY THROUGH 600 AM WEDNESDAY FOR NORTH FACING SHORES
OF WINDWARD OAHU.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALL AREAS EXCEPT
MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND.

&&

DONALDSON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 5:30 AM HSTHigh Surf AdvisoryHFOKauai10 hr

Nearby

Wind Advisories in Hawaii, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.